Can Steroids Cause Fentanyl Medication To Wear Off Faster?

Updated
dnVest Says:

I've been using 100mcg patch Fentanyl every 48 hours for months now. Last week my neurologist had to prescribe me a Medrol-Dos Pak (steroids) because the pain in my knee became unbearable, even with pain medication. It was too early to get another shot. So, I'm now on DAY 3 of the DOSE PAK, and I swear these patches start wearing off after only 1 day!

Out of the blue I started feeling horrible withdrawal symptoms yesterday, even though I wasn't due to change the patch until today. I had no choice but to replace the patch early. I figured maybe it was a defective patch. But now TODAY I am experiencing the same problem. If these are not defective patches, then the only factor possible is the steroid medication having an effect on the medication/or my body's tolerance level. ??? Does anyone know anything about this?

3 Replies

Earliest Newest Votes
1
Verwon Says:

Hello, dnVest! How are you doing? I'm sorry that you're so miserable.

What specific symptoms are you experiencing?

They may actually be due to the Medrol. The FDA classifies it as steroid and it can cause some symptoms that you may mistake for withdrawals, such as nausea, insomnia, nervousness, elevated heart rate, elevated blood pressure, headache, vomiting and fever.

Was this helpful? 0
2
dnVest Says:

"They may actually be due to the Medrol. The FDA classifies it as steroid and it can cause some symptoms that you may mistake for withdrawals, such as nausea, insomnia, nervousness, elevated heart rate, elevated blood pressure, headache, vomiting and fever."

Thank you for your reply, but I'm not so sure that's it. I feel more intense pain, thought my knee feels better. But now my pinched sciatic nerve is much worse, and i feel very agitated and like I'm ready to come out of my skin. It's as if the patches are no longer adequate for the pain, when they were doing just fine before I started taking the Medrol. I honestly believe the Medrol is interfering with the function of the Fentanyl in my system.

I just changed the patch again today, and already tonight I'm ready to jump out of my skin and hurting horribly bad. This isn't right. It's either the Medrol, or i got a bad batch of patches from Mylan.

Was this helpful? 0
3
A old marine Says:

No, I have been on the patch for ten plus years now and I have had the steroid pack numerous times and I have also has dozens of steroid trigger point injections ,and I have also had steroid epidural so ,surgery version and Asia for the mass amount of steroids making me a raving loon,it has absolutely no influence on my patch which I change every 48 hours ,what you want to watch for is if your doing any mass sweating and have had a higher increase in body temps,because that wil force your fentanyl patch to accelerate and you will be way boucncier for sometime and fall down shorter than you need to as afar the 48 hour period ,only 20 percent of the population will need the patch on 48 hour span versus 3 day use,but I was one of the ones, there are times I have seem to be withdrawing,but I'm not sure it's that a much as I may have had a burst of fentanyl and then the ride down to normal is rather horrible,so to be super safe ,keep that patch out of the heat ,and if you go out make sure you wear layers of clothing ,to block direct heat, so far I'm ten plus years and never been to sickly ,and neve had any patches be. Faulty, you can look up the manufacturer and see if there has been any recalls , once in a great while you will catch that happening , I recently switched to the apotect brand ,something like that,veyy similar to Mylar,they are more flexible and don't fell like I'm wearing a interrupted patch ,plus no skin rashes, hope this helps ,sorry your having problems, for me I have no other choice than the patch ,life's to miserably any other way ,

Was this helpful? 2

More Discussions:

How can I get pain medication stronger than Fentanyl?

I was given 150 mg of fentany patches I change every three days also the doctor gave me Hydromophone 8mg six three times...

15 REPLIES
fentanyl 100/ other medication and employment

Is there an acceptable level of medication to be on and be employable? Spouse currntly on fentanyl 100, hydrocodone 500m...

1 REPLY
New fentanyl oral medication

Has anyone heard about the pharmaceutical companies making a time released fentanyl pill? I briefly saw something about ...

3 REPLIES
Pain Medication Stronger Than Fentanyl

At the hospital with heart and chest pain. Already on a Fentanyl patch and its not working. Is there anything stronger t...

29 REPLIES
Can one have withdrawal symptoms 2 weeks after getting off Fentanyl

I was on 25mcg Fentanyl patches for about 2 months. I went down to 12mcgs to wean myself. After the 12s ran out, I was e...

9 REPLIES
Laid off from job. No insurance. Been on OxyContin 60 for 4 years can't afford it now. What are the alternative medications?

I was laid off from my job after 18 years!!! I have been taking OxyContin 60 for over 5 years now for chronic pain. I ha...

27 REPLIES
if used for 60 hours how long does it take fentanyl to cause withdrawal

IF I ONLY USED TWO 50 MCG FENTANYL PATCHES, REMOVED THEN WITH SIXTY HOURS, HOW LONG WILL IT BE IN MY SYSTEM? ## Hello, O...

2 REPLIES
Why wouldn t Dr s who prescribe Phendimetrazine also have a follow up medication to help to ween off of this highly addictive drug

It seems Dr.'s know all to well about the addiction of the magical weight loss medication PHENDIMETRAZINE. Why in th...

2 REPLIES
Want to wean off Fentanyl patch

I have been on 25mg every 72 hrs for 5 months went up to 50mg every 73 hrs for 3 patches then up to 75mg for 6 patches n...

1 REPLY
Using Fentanyl to get off methadone

I have been on Methadone for about 5 years. I had an addiction to oxycontin and the went on methadone to quit. My highes...

46 REPLIES